Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 29, NWS La Crosse, WI

May 27, 2006Clark County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at May 27, 2006, 9:49 PM CDT for Clark County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 27, 2006, 9:49 PM CDT (02:49 UTC)
Expired
May 27, 2006, 10:15 PM CDT
In force
26 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

County Clark County, WI

The radar

The La Crosse radar (KARX), 95 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.8 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2006-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 214 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2006-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
214 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
1367 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 280248
SVRARX
WIC019-280315-
/O.NEW.KARX.SV.W.0029.060528T0249Z-060528T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
949 PM CDT SAT MAY 27 2006

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN CLARK COUNTY IN CENTRAL WISCONSIN...

* UNTIL 1015 PM CDT

* AT 948 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED NEAR SHORTVILLE...OR ABOUT 9 MILES SOUTHEAST OF
  NEILLSVILLE...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEVINS AROUND 955 PM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4451 9056 4442 9054 4442 9031 4463 9031

$$

MW
3 follow-up statements
000 
WWUS53 KARX 280259
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
959 PM CDT SAT MAY 27 2006

WIC019-280315-
/O.CON.KARX.SV.W.0029.000000T0000Z-060528T0315Z/
CLARK WI-
959 PM CDT SAT MAY 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN CLARK COUNTY...

AT 959 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR NEVINS...OR 11 MILES EAST OF
NEILLSVILLE...MOVING NORTHEAST AT 35 MPH.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4451 9056 4442 9054 4442 9031 4463 9031

$$

MW
000 
WWUS53 KARX 280307
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1006 PM CDT SAT MAY 27 2006

WIC019-280315-
/O.CON.KARX.SV.W.0029.000000T0000Z-060528T0315Z/
CLARK WI-
1006 PM CDT SAT MAY 27 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM CDT
FOR SOUTHEASTERN CLARK COUNTY...

AT 1004 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR NEVINS...OR 13 MILES EAST OF
NEILLSVILLE...MOVING NORTHEAST AT 25 MPH.

THE STORM WILL MOVE EAST OUT OF THE COUNTY BY 1015 PM.

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4456 9041 4442 9036 4442 9031 4463 9031

$$

MW
000 
WWUS53 KARX 280313
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1013 PM CDT SAT MAY 27 2006

WIC019-280323-
/O.EXP.KARX.SV.W.0029.000000T0000Z-060528T0315Z/
CLARK WI-
1013 PM CDT SAT MAY 27 2006

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLARK COUNTY
EXPIRES AT 1015 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED EAST OUT OF THE 
COUNTY.  BUT ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG 
STORMS REMAIN POSSIBLE. RADAR INDICATED STRONG STORMS NEAR 
RIPLINGER. PERSONS ARE URGED TO STAY TUNED TO YOUR FAVORITE MEDIA 
SOURCE FOR THE LATEST WEATHER INFORMATION.

LAT...LON 4456 9041 4442 9036 4442 9031 4463 9031

$$

MW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 9:40 PM CDT, 9 minutes earlier.

Area forecast discussion, May 27, 9:40 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
940 PM CDT SAT MAY 27 2006

.UPDATE...SCATTERED THUNDERSTORMS LINGERED ACROSS THE FORECAST
AREA THIS EVENING...AS REMNANTS OF TODAYS MCV CONTINUE LIFTING
NORTHEASTWARD ACROSS NORTHERN WI. SBCAPE VALUES STILL 2K-3K
J/KG...THUS A FEW STORMS MAY STILL HAVE POTENTIAL FOR HAIL.

RUC INDICATED BEST MOISTURE TRANSPORT SHIFTS FARTHER NORTH INTO
MINNESOTA DURING OVERNIGHT...SO LINGERING CONVECTION SHOULD LIFT
OUT OF MOST OF THE FORECAST AREA BY MIDNIGHT OR THEREAFTER. ZONES
WILL PROBABLY BE UPDATED LATER THIS EVENING ONCE ANY LINGERING
CONVECTION HAS EXITED.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

THOMPSON
Hazardous weather outlook, May 27, 5:00 AM CDT, 16 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
500 AM CDT SAT MAY 27 2006

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-281100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
500 AM CDT SAT MAY 27 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST AND CENTRAL
WISCONSIN...NORTHEAST IOWA...AND SOUTHEAST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

RETURNING MOISTURE...ALONG WITH AN UPPER LEVEL DISTURBANCE MOVING
ACROSS THE REGION...MAY TRIGGER SOME THUNDERSTORMS TODAY INTO THIS
EVENING. DUE TO RATHER LIGHT WINDS ALOFT...ANY STORMS THAT DO
DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. HOWEVER...A FEW OF THE
STORMS THIS AFTERNOON COULD PRODUCE SMALL HAIL AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A COLD FRONT IS EXPECTED TO MOVE SLOWLY INTO A MOIST AND UNSTABLE AIR
MASS ACROSS THE AREA EARLY NEXT WEEK. THIS WILL RESULT IN A CHANCE OF
THUNDERSTORMS MEMORIAL DAY THROUGH WEDNESDAY. WHILE IT IS STILL TOO
EARLY TO DETERMINE EXACT DETAILS...THERE APPEARS TO BE THE POTENTIAL
FOR A FEW SEVERE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NECESSARY THROUGH SUNDAY...BUT KEEP
ABREAST OF LATER OUTLOOKS FOR EARLY NEXT WEEK.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

THOMPSON/RRS

In the hours before

Local storm report, May 27, 6:14 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
614 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0556 PM     HAIL             HOUSTON                 43.76N 91.57W
05/27/2006  E0.50 INCH       HOUSTON            MN   PUBLIC

0605 PM     HAIL             4 NW HOKAH              43.80N 91.41W
05/27/2006  M0.75 INCH       HOUSTON            MN   CO-OP OBSERVER

&&

ADAMS
Local storm report, May 27, 6:41 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
641 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     HAIL             MOUND PRAIRIE           43.78N 91.45W
05/27/2006  M0.88 INCH       HOUSTON            MN   CO-OP OBSERVER

&&

ADAMS
Local storm report, May 27, 8:07 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0751 PM     HAIL             ROSEVILLE               43.02N 92.81W
05/27/2006  E1.00 INCH       FLOYD              IA   LAW ENFORCEMENT

0755 PM     HAIL             FLOYD CROSSING          43.08N 92.75W
05/27/2006  E0.25 INCH       FLOYD              IA   LAW ENFORCEMENT

&&

ADAMS
Local storm report, May 27, 8:32 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
832 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0823 PM     HAIL             1 NE RUDD               43.14N 92.89W
05/27/2006  M1.00 INCH       FLOYD              IA   TRAINED SPOTTER

&&

ADAMS
Local storm report, May 27, 8:51 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
851 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     HAIL             4 W FLOYD               43.13N 92.82W
05/27/2006  M1.75 INCH       FLOYD              IA   FIRE DEPT/RESCUE

&&

ADAMS
Local storm report, May 27, 9:10 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
910 PM CDT SAT MAY 27 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0757 PM     HAIL             ROCKFORD                43.05N 92.95W
05/27/2006  M1.00 INCH       FLOYD              IA   TRAINED SPOTTER

&&

MW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 1:13 AM CDTSevere Thunderstorm WarningARXTaylor55 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.